BIROn - Birkbeck Institutional Research Online

    A polynomial-time algorithm for finding regular simple paths in outerplanar graphs

    Nedev, Z.P. and Wood, Peter (2000) A polynomial-time algorithm for finding regular simple paths in outerplanar graphs. Journal of Algorithms 35 (2), pp. 235-259. ISSN 0196-6774.

    Full text not available from this repository.

    Abstract

    Let G be a labeled directed graph with arc labels drawn from alphabet Σ, R be a regular expression over Σ, and x and y be a pair of nodes from G. The regular simple path (RSP) problem is to determine whether there is a simple path p in G from x to y, such that the concatenation of arc labels along p satisfies R. Although RSP is known to be NP-hard in general, we show that it is solvable in polynomial time when G is outerplanar. The proof proceeds by presenting an algorithm which gives a polynomial-time reduction of RSP for outerplanar graphs to RSP for directed acyclic graphs, a problem which has been shown to be solvable in polynomial time.

    Metadata

    Item Type: Article
    School: Birkbeck Faculties and Schools > Faculty of Science > School of Computing and Mathematical Sciences
    Depositing User: Sarah Hall
    Date Deposited: 18 Oct 2021 14:54
    Last Modified: 09 Aug 2023 12:52
    URI: https://eprints.bbk.ac.uk/id/eprint/46327

    Statistics

    Activity Overview
    6 month trend
    0Downloads
    6 month trend
    119Hits

    Additional statistics are available via IRStats2.

    Archive Staff Only (login required)

    Edit/View Item Edit/View Item